Abstract Among the diseases of the cardiovascular system, arterial hypertension due to the significant prevalence of the disease, a high risk of complications and low patient compliance takes a special place. One of the most important factors playing a role in the pathogenesis of hypertension is the activation of the renin-angiotensin-aldosterone system. Angiotensin-converting enzyme inhibitors are widely used in the treatment of hypertension.

The aim of this work was to establish the clinical manifestations and frequency of adverse drug reactions associated with the use of angiotensinconverting enzyme inhibitors, and in second to study the severity and preventability of reactions. A total of 128 reactions reports were registered in the Republic of Crimea in patients with diagnosed hypertension. They were recorded in the regional pharmacovigilance database. Most often the risk of adverse drug reactions was associated with the use of Enalapril (31.3%) and Lisinopril (24.2%). Among the combinations, the most frequent reactions recorded for Captopril and Hydrochlorothiazide (14.1%) and Enalapril and Hydrochlorothiazide (7%) combinations.

Reactions were registered in people aged 51-60 years – 35.2% and 61-70 years – 26.4%. The occurrence of reactions in women was reported more often (71.9%) than in men (28.1%). In half of the cases, the main manifestations were disorders of the respiratory system (a dry cough) (48.4%). The frequency of angioedema was 11.7%, and in 5 cases patients had life-threatening laryngeal edema. There were reports about the lack of efficacy (11.7%). Polypharmacy was observed in 3.1% of cases. Analysis of the severity and preventability showed that the majority of reactions were mild and unavoidable. The number of drug-related problems was 4 per case.

The obtained results differ from the safety data for angiotensin-converting enzyme inhibitors got from clinical studies. It may be explained by the peculiarities of the chosen method and underreporting.

Full version